MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EXPEL NEPHROURETERAL STENT SYSTEM WITH TWIST-LOC HUB; STENT, URETERAL

BOSTON SCIENTIFIC CORPORATION EXPEL NEPHROURETERAL STENT SYSTEM WITH TWIST-LOC HUB; STENT, URETERAL
Model Number 32899
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/22/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the tip of the stent broke off.An 8.3/28 expel nephroureteral stent system with twist-loc hub was selected for use.During procedure, the device was placed onto the wire and tried to pass through the skin.However, the tip of the stent broke off causing a loss of access and wire position.Everything was then removed, and the procedure was completed with another stent of the same size.No patient complications were reported.
 
Event or Problem Description
It was reported that the tip of the stent broke off.An 8.3/28 expel nephroureteral stent system with twist-loc hub was selected for use.During procedure, the device was placed onto the wire and tried to pass through the skin.However, the tip of the stent broke off causing a loss of access and wire position.Everything was then removed, and the procedure was completed with another stent of the same size.No patient complications were reported.It was further reported, that the 100% stenosed target lesion was located in the mildly tortuous and mildly calcified right kidney artery.Also, the device was just removed from the patient's body without any fragments left inside the patient.The patient's condition post procedure is satisfactory.
 
Event or Problem Description
It was reported that the tip of the stent broke off.An 8.3/28 expel nephroureteral stent system with twist-loc hub was selected for use.During procedure, the device was placed onto the wire and tried to pass through the skin.However, the tip of the stent broke off causing a loss of access and wire position.Everything was then removed, and the procedure was completed with another stent of the same size.No patient complications were reported.It was further reported, that the 100% stenosed target lesion was located in the mildly tortuous and mildly calcified right kidney artery.Also, the device was just removed from the patient's body without any fragments lesft inside the patient.The patient's condition post procedure is satisfactory.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.The drainage catheter and flexible cannula were returned for analysis.The flexible cannula was partially loaded inside the catheter.Additionally, the flexible cannula was observed kinked at middle section and the stretched in several sections.No other issues were observed in the device and no broken sections were detected.The flexible cannula was able to by unloaded without issues and some resistance was felt.Additionally, a mandrel 0.038" was inserted through the catheter and no resistance was met during its advancing.

Brand Name
EXPEL NEPHROURETERAL STENT SYSTEM WITH TWIST-LOC HUB
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9439710
Report Number2134265-2019-15237
Device Sequence Number3623125
Product Code FAD
UDI-Device Identifier08714729860952
UDI-Public08714729860952
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K141344
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/17/2021
Device Model Number32899
Device Catalogue Number32899
Device Lot Number0023099892
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/07/2020
Initial Date Received by Manufacturer 11/25/2019
Supplement Date Received by Manufacturer11/25/2019
01/24/2020
Initial Report FDA Received Date12/09/2019
Supplement Report FDA Received Date12/11/2019
02/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age50 YR